I am told that anastrozole is really good for preventing cancer but the side effects are not good. By the sound of it Tamsoxin is no better. Have bloods every 3 months. Told it is the side effects of anastrozole and to change my lifestyle to less active to accommodate. That did not go down well with me!! However I am trying to slow down a bit. It's hard when u have been active all the time. Just done a 6 mile walk today with my dogs, but exhausted now. Topped up the painkillers and rest now. 10 years of this seems hard but the alternative death I am really glad I am Alive. We need to rant now and then don't we.
Keep in touch and remember one day at a time, and take it easy
Lots of hugs
I just found this thread; extreme tiredness has been going on for months for me now.
I had wide local excision last July, rads in October/ November and have been on tamoxifen since August. By the new year I was so fatigued, experiencing hair loss, feeling cold, dizziness; I put it all down to tamoxifen side effects.
However I then had some blood tests done by my GP which showed I was iron deficient and am now half way through a three month course of iron tablets. Some of the symptoms have improved but I am still knackered! Maybe I won’t improve until the 3 months are done. I have also lost 22lbs in weight since last summer (now under 9 stone) but haven’t thought to mention this to the doctor.
It might be worth having your iron levels checked? I keep trying to exercise regularly too (walking) as this is supposed to help combat fatigue. Have to say there has just been so much to adjust to these last few months. Sometimes it’s hard to believe it’s all real.
best wishes & virtual hug xxx
Hello, I had a masectomy in Feb 21 and node removal in Apr 21. I am on anastrozole and various pain meds.
I have battled thru the side effects, but the big side effect, extreme tiredness I am still battling with.
Like u I can be fine one minute and then it's like something has drained all my energy away. I have to sit down, I can't do anything. My work has just suggested I go back to the office. The Doc has said no, because of the above.
I can sympathise entirely with you. I am trying to deal with it by 're inventing me. Into a slowed down version, that does not take on so much. That builds in rest periods and sticks to them. It is hard as I have always been very active.
If you can do it and stick to it, I am told it will become the norm and your life will be better for it.
I don't know if this helps or not but I wish you well, if u find any coping mechanisms. Please share.
Lots of hugs
Would you let me know how you get on? Xx
Difficult situation. Quality of life is important though. I wish you well, and hope you have a satisfactory consultation. I'm wondering about asking for a month "off" to see if it makes a difference; if he allowed it, and I improved energy levels then there would be a better indication of the drugs effect. Take care. x
Thank you for your reply.
I have an oncologist appointment next week to discuss the medication. Sadly, the letrozole has had many side effects for me, including bone thinning, which has caused a few fractures this year. I think which ever meds they give you, the side effects will always cause fatigue which progresses over time. The alternative of not taking anything though feels me with anxiety and outways anything else. My oncologist is sympathetic to cfs, but there is nothing they can do. I am resigned to the illness, but when I look back to how I was, it does make me sad.
Good luck with your appointment xx
During November I definitely felt more fatigued and my activity levels dropped considerably. I don't know of course, if this is a "normal" cfs fluctuation or caused by the drugs/radiotherapy. I have an appointment with my oncologist next Tuesday, and have emailed to put him in the picture beforehand, so we can hopefully discuss alternatives.
You have done well to put up with it for 4 years though! Have you spoken to a Breast Cancer Nurse about it? That is something else I feel I should do; reluctance comes from many in the medical profession not understanding cfs. I actually felt like a private patient when treated for cancer as I was so used to non-treatment for cfs! How are you feeling today? Julie x
Ive just seen this post....
I too have cfs on top of having to deal with hormone therapy. After being on letrozole and zoladex for. 4 years, I’m finding it harder to deal with. Do you find the fatigue is steadily getting worse?
Sorry to hear you are suffering .....me too! I have Chronic Fatigue Syndrome anyway but 6 months into Trastuzumab and Anastrazole, the fatigue has become all-consuming. Anyone else had this combination?
Hope you can relax your way through this temporary blip. X
Just saw your post when I was wondering exactly the same thing ! I had left mastectomy and right local excision and sentinel node removal 12 weeks ago. The left side was a recurrence from twenty years ago and a grade 2 lump was found on the right during the investigations,didnt need chemo as I had oncotype test which came back that I wouldn't benefit from it, I cant have radiotherapy as I was badly damaged by it last time round so I have started on anastrazole been on it five weeks and find I am getting the same symptoms as you so you are not alone, I feel fine and then suddenly feels like i want to take a nap, I have been on tamoxifen before and I dont remember feeling this tired although I did have some hair thinning I was fine, but I was only in my 30's then, I have been given anastrazole this time as I am menopausal so may be this makes a difference, I am wondering whether I have to ride it out and it gets better or to change to something else
This sounds like a classic case of fatigue. I’m still working with it 16 months after active treatment finished. We all react differently.
First, there’s the emotional aspect of a breast cancer diagnosis and treatment. Many of us get through by putting genuine feeling on hold. That’s an awful emotional burden to have to deal with later and it’s exhausting. Second, radiotherapy itself can cause fatigue, both short term and long term. Third, hormone therapy can cause fatigue.
So, my advice would be to contact your breastcare nurse who’ll be in the best position to advise you. They may say ride it out; they may say it needs looking into after this amount of time - maybe an alternative to letrazole? Btw, have you tried different brands of letrazole? Pharmacists and oncologists may say it’s not possible but there are many of us who use the forums who can bear witness to the fact that certain brands of HT suit women differently so it might be worth asking for recommendations in the forum as I can only speak for anastrozole. My prescription now specifies the brand I need.
The other thing to do is to change how you feel about it. Some people urge you to breakthrough the fatigue barrier (didn’t work for me personally) but physical activity does help. Others suggest committing yourself to practising something like yoga, mindfulness, meditation. Breast Cancer Haven currently offer online classes free of charge (because of the pandemic) which means they’re accessible nationwide. There’s Emotional Freedom Technique (EFT), meditation, mindfulness, pilates etc etc etc. Any of these might help you deal with some of the symptoms.
I’ve just done the EFT class (you sit, listen and gently tap) and I am now exhausted. It’s reading now till I get enough energy back to do my exercises! Just go with the flow if you can, listen to your body and make a few calls/have a few conversations about the way forward. There is one, honestly. All the best xx
Hi all you lovely ladies I was diagnosed with breast cancer in January this year have had a lumpectomy and nodes taken away which have come back clear, I have had a short course of radiotherapy which finished at the end of may, I have been taking letrozole since March which has been quite difficult at times but I think I am winning now. The problem I have is extreme tiredness does anyone else have this I can be fine one minute and just can’t function the next it is the most odd feeling, how do any of you deal with this